Florida, 2013Damaging Wind in Florida, June 29, 2013
June 29, 2013 · NWS MLB · 1 event in 1 county or zone
Southwest flow aloft pushed several showers and thunderstorms off the coast of Brevard County. Trident Pier at Port Canaveral measured a wind gust of 51 knots as the storm moved over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southwest flow aloft pushed several showers and thunderstorms off the coast of Brevard County. Trident Pier at Port Canaveral measured a wind gust of 51 knots as the storm moved over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 29, 1:38 PM EST, 34 minutes earlier.
Area forecast discussion, Jun 29, 1:38 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EDT SAT JUN 29 2013
.DISCUSSION...
...A FEW STRONG CELLS POSSIBLE INTO EARLY EVENING...
CURRENT-TONIGHT...THE AREA ALONG AND NORTH OF THE I-4 CORRIDOR WAS
WORKED OVER EARLIER TODAY BY CONVECTION. FEEL THAT THESE LOCATIONS
MAY NOT RECOVER IN TIME FOR ADDITIONAL HEAVY STORMS BUT COULD STILL
SEE SOME GENERAL SCATTERED SHOWERS AND STORMS HERE THROUGH EARLY
EVENING. THE LARGER FOCUS WILL LIKELY BE SOUTH OF ORLANDO THAT HAS
HAD MORE TIME FOR SURFACE HEATING AND NOW HAS ADDITIONAL BOUNDARIES
FLOATING AROUND. THE EAST COAST SEA BREEZE HAS DEVELOPED SOUTH FROM
THE CAPE BUT INLAND PUSH WILL BE FUTILE DUE TO THE OFFSHORE WINDS AT
AND ABOVE THE SURFACE. THIS FEATURE WILL PROVIDE A FOCUS FOR STORM
ENHANCEMENT ALONG THE COAST AS EASTWARD MOVING CELLS ATTEMPT TO PUSH
OFF THE COAST. MANY OF THE CELLS TODAY HAVE BEEN GUSTY WITH WIND
SPEEDS BETWEEN 25 AND 35 MPH. LIGHTNING THUS FAR HAS BEEN MORE
ISOLATED THAN YESTERDAY. A FEW CELLS GOING INTO EARLY EVENING MAY
STILL PRODUCE GUSTY WINDS TO 50 MPH AS WELL AS FREQUENT LIGHTNING.
EXPECT ACTIVITY TO WIND DOWN AGAIN BY AROUND MID EVENING WITH MOST
OF THE SHOWERS AND STORMS PUSHING ACROSS THE INTRACOASTAL WATERWAYS
AND INTO THE WESTERN ATLANTIC. OVERNIGHT LOWS CONTINUED MILD AND
NEAR SEASONAL IN THE LOWER TO MIDDLE 70S.
SUN-MON...INTERESTING PATTERN ALOFT CONTINUES ACROSS THE CONUS FOR
THIS PERIOD. THE LARGE UPPER RIDGE OVER THE WESTERN U.S. REMAINS IN
PLACE WHILE TROUGHING ENCOMPASSES THE CENTRAL AND EASTERN CONUS.
THIS WILL ENSURE THE DEEP SOUTH TO SOUTHWESTERLY FLOW REMAINS IN
PLACE OVER THE FLORIDA PENINSULA. AT THE SURFACE THE HIGH PRESSURE
RIDGE AXIS OVER THE FLORIDA STRAITS IS FORECAST TO ADVANCE SLIGHTLY
NORTHWARD INTO THE SOUTH TO SOUTH-CENTRAL PENINSULA BY THE END OF
THIS PERIOD.
DEEP LAYER MOISTURE WILL CONTINUE TO STREAM INTO EAST CENTRAL
FLORIDA WITH PRECIPITABLE WATER VALUES AVERAGING OVER 2 INCHES THRU
THIS TIME. PERIODIC IMPULSES ALOFT WILL AID IN CONVECTIVE
DEVELOPMENT. MOS GUIDANCE SUGGEST A 70 PERCENT CHANCE FOR
PRECIPITATION EACH DAY...MAINLY AFTERNOON AND EARLY EVENING...AND
SEE NO REASON TO DEVIATE FROM THIS. A SMALL THREAT FOR SHOWERS AND
STORMS WILL CONTINUE TO EXIST FROM LATE EVENING THROUGH THE MORNING
PERIODS.
HEAVY RAINFALL WILL LIKELY BE THE MAIN THREAT BUT SO WILL THE
POTENTIAL FOR LOCALLY GUSTY WINDS AND FREQUENT LIGHTNING IN A FEW
CELLS. BORDERLINE STRONG TO SEVERE STORMS MAY BE POSSIBLE DEPENDENT
ON ENOUGH AFTERNOON AND EARLY EVENING INSTABILITY. A FEW STRONGER
STORMS MAY BE POSSIBLE ALONG THE SPACE AND TREASURE COASTS SHOULD
THE EAST COAST SEA BREEZE BE ABLE TO DEVELOP...BUT INLAND MOVEMENT
WILL BE UNLIKELY DUE TO THE STRONGER OPPOSING FLOW.
THE WARM MOIST FLOW WILL KEEP AFTERNOON HIGHS IN THE UPPER 80S TO
LOWER 90S AREAWIDE. OVERNIGHT LOWS WILL CONTINUE IN THE LOWER TO
MIDDLE 70S.
...PREVIOUS EXTENDED FORECAST DISCUSSION...
TUE-FRI...TROFFING PATTERN OVER THE ERN CONUS WILL RETROGRADE INTO
THE CENTRAL U.S. THRU MIDWEEK AND EVENTUALLY DAMPEN OUT BY LATE WEEK
AS THE H30-H20 JET MAX LIFTS INTO THE GREAT LAKES AND ERN CANADA.
THIS WILL ALLOW THE ATLC RIDGE AXIS TO BUILD BACK INTO CENTRAL
FL...BRINGING WITH IT A SLIGHTLY DRIER AND MORE SUPPRESSED AIRMASS
ALONG WITH A WEAKER STEERING FLOW. PRECIP COVERAGE WILL DIMINISH
BACK TO THE MORE SEASONABLE SCT COVERAGE. NO CHANGE IN AIRMASS...MAX
TEMPS WILL REMAIN WITHIN A FEW DEGS OF CLIMO AVG (L90S). ONSHORE
FLOW WILL DVLP AS THE RIDGE REPOSITIONS ITSELF...KEEPING MIN TEMPS
BTWN 3-5F ABV AVG (M/U70S)...INTERIOR MIN TEMPS NEAR AVG (L/M70S).
&&
.AVIATION...SCT-NMRS PULSE-TYPE STORM CELLS TO CONTINUE ACROSS ECFL
INTO EARLY EVENING. AREAS NORTH OF THE I-4 CORRIDOR HAVE BEEN WORKED
OVER SO EXPECT STRONGEST ACTIVITY SOUTH FROM KMCO UNLESS AREAS NORTH
ARE ABLE TO RECOVER. SCT MVFR CONDS IN PCPN WITH ISOLD SFC WND G30KT
WITHIN IFR CONDS ALL SITES ASCD WITH SCT TS. BECMG VFR AREAWIDE AFT
02Z. ANOTHER ACTIVE DAY FOR WEATHER ON SUN AS THE WARM AND UNSTABLE
AIRMASS REMAINS IN PLACE.
&&
.MARINE...REMAINDER OF AFTERNOON-TONIGHT...LOW-LEVEL RIDGE AXIS
REMAINS SUPPRESSED SOUTHWARD. S/SSW FLOW 10-15 KTS TO CONTINUE INTO
THIS EVENING BUT WOULD NOT BE SURPRISED TO SEE A WIND SURGE WITH A
PERIOD AWAY FROM THE COAST OF WINDS AROUND 15 KTS. OFFSHORE MOVING
STORMS WILL CONTINUE INTO THIS EVENING...AND OVER THE GULF STREAM
INTO TONIGHT. BOATERS WILL NEED TO KEEP AN EYE WESTWARD AS A FEW
CELLS WILL CONTAIN CLOUD TO WATER LIGHTNING...GUSTY WINDS IN EXCESS
OF 35 KTS AND TORRENTIAL DOWNPOURS. SEAS MAINLY 2-4 FT. WINDS/SEAS
LOCALLY HIGHER INVOF HEAVIER SHOWER AND STORM ACTIVITY.
SUN-MON...THE LOW-LEVEL RIDGE AXIS IS FORECAST TO ADVANCE A BIT
NORTHWARD DURING THIS TIME BUT WILL STILL REMAIN SOUTH OF THE LOCAL
COASTAL WATERS. S/SSW FLOW WILL CONTINUE WITH THE PRESSURE GRADIENT
TIGHTENING LATE SUN AND WINDS INCREASING TO 15-20 KTS AWAY FROM THE
COAST. CAUTIONARY STATEMENTS MAY BE NECESSARY FOR LATE ON SUN. THE
GRADIENT RELAXES A BIT ON MON WITH WIND SPEEDS DECREASING TO 10-15
KTS NEAR SHORE AND 15 KTS OFFSHORE. A HIGHER COVERAGE OF OFFSHORE
MOVING STORMS IN THE AFTERNOON AND EVENING WILL REMAIN IN THE
FORECAST. SEAS 2-4 FT INTO SUN AFTN INCREASING TO 3-5 FT OVERNIGHT
SUN NEAR SHORE AND 4-6 FT OFFSHORE NORTH OF THE CAPE. A GRADUAL
DOWNWARD TREND OF SEAS EXPECTED THROUGH THE DAY ON MON.
...PREVIOUS EXTENDED MARINE DISCUSSION...
TUE-WED...ERN CONUS TROFFING PATTERN WILL REDEVELOP WESTWARD INTO
THE CENTRAL CONUS THRU MIDWEEK...ALLOWING THE ATLC RIDGE AXIS TO
REBUILD INTO THE CENTRAL PENINSULA. WINDS BCMG S/SE GENTLE TO
MODERATE...SEAS DIMINISHING TO 2-4FT S OF SEBASTIAN INLET...3-5FT
NORTH OF THE INLET. SCT AFTN/EVNG SHRAS AND TSRAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 91 76 87 / 40 60 50 70
MCO 74 92 75 88 / 30 70 50 70
MLB 76 89 76 87 / 30 80 50 60
VRB 75 90 77 88 / 30 80 50 60
LEE 75 91 76 88 / 40 70 50 70
SFB 76 93 76 89 / 30 70 50 70
ORL 76 92 76 88 / 30 70 50 70
FPR 75 90 76 88 / 30 80 50 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...SEDLOCK
RADAR/IMPACT WEATHER....KELLY
Hazardous weather outlook, Jun 29, 10:55 AM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1155 AM EDT SAT JUN 29 2013
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1155 AM EDT SAT JUN 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS LIGHTNING STORMS WILL CONTINUE TO DEVELOP
WITHIN AMPLE MOISTURE AND FAVORABLE WESTERLY STEERING WINDS THIS
AFTERNOON. STORM COVERAGE AND INTENSITY WILL INCREASE DURING THE
AFTERNOON ON THE EAST SIDE OF THE PENINSULA. THE EAST COAST SEA
BREEZE IS FORECAST TO DEVELOP ALONG THE TREASURE COAST OF
MARTIN...SAINT LUCIE AND INDIAN RIVER COUNTIES...AND POSSIBLY
PORTIONS OF BREVARD COUNTY. HOWEVER...THE SEA BREEZE SHOULD REMAIN
NEAR THE COAST AND NOT PUSH FAR INLAND. A FEW STRONG STORMS CAN BE
EXPECTED THIS AFTERNOON ESPECIALLY AS INCOMING STORMS INTERACT WITH
THE SEA BREEZE. THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING...STRONG WIND GUSTS UP TO 50 MPH AND POSSIBLE SMALL HAIL.
MOVEMENT WILL BE TOWARD THE NORTHEAST AT 15 TO 20 MPH.
PERSONS PLANNING TO BE OUTSIDE SHOULD REMAIN AWARE THAT STORMS MAY
APPROACH RAPIDLY FROM THE SOUTHWEST. BE PREPARED TO MOVE INSIDE A
STURDY BUILDING BEFORE STORMS NEAR YOUR LOCATION.
.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED TO NUMEROUS LIGHTNING STORMS WILL HAVE A MODERATE TO HIGH
POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS OVER INLAND
LAKES AS WELL AS COASTAL WATERWAYS. SOUTHWEST WINDS WILL PUSH
DEVELOPED STORMS ACROSS THE INTRACOASTAL WATERS OF THE SPACE AND
TREASURE COASTS AND ONTO THE NEARSHORE ATLANTIC WATERS. THE EAST
COAST SEA BREEZE IS EXPECTED TO DEVELOP SOUTH OF THE CAPE BUT
REMAINED PINNED TO THE COAST. THE STORMS SHOULD INCREASE IN
INTENSITY AS THEY INTERACT WITH THE SEA BREEZE LATER THIS AFTERNOON
NEAR THE COAST. STORM MOTION IS TOWARD THE NORTHEAST AT 15 TO 20
MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SOUTHWEST FLOW WILL PERSIST THROUGH THE WEEKEND. THIS WILL LEAD
TO A RELATIVELY HIGHER COVERAGE OF AFTERNOON STORMS ALONG WITH A
LINGERING POTENTIAL FOR OFFSHORE MOVING STORMS ALONG THE COAST. A
FEW STRONGER STORMS WILL BE POSSIBLE EACH AFTERNOON WITH THE PRIMARY
THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
KELLY/PENDERGRAST
In the hours before
Local storm report, Jun 29, 9:30 AM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1030 AM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 2 NNW SCOTTSMOOR 28.79N 80.89W
06/28/2013 M1.69 INCH VOLUSIA FL CO-OP OBSERVER
1.69 INCHES OF RAIN IN 30 MINUTES. ESTIMATED WIND GUST OF
50 MPH FROM WSW BROUGHT SMALL TREE LIMBS DOWN.
&&
JRCSpecial weather statement, Jun 29, 12:27 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
127 PM EDT SAT JUN 29 2013
FLZ053-291815-
OSCEOLA-
127 PM EDT SAT JUN 29 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER CENTRAL OSCEOLA COUNTY...
* UNTIL 215 PM EDT.
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 8 MILES NORTH OF LAKE
KISSIMMEE...MOVING NORTHEAST AT 20 MPH. ADDITIONAL STORMS WITHIN
THIS CLUSTER SHOULD ALSO BUILD AS THEY INTERSECT A SOUTHWARD MOVING
OUTFLOW BOUNDARY.
LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HARMONY...FOREVER FLORIDA...LAKE MARIAN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2816 8144 2829 8124 2830 8104 2794 8088
2781 8121 2784 8123 2786 8130 2791 8132
2792 8132 2793 8133 2803 8138 2806 8137
2808 8135 2808 8140
TIME...MOT...LOC 1726Z 244DEG 16KT 2804 8126
KELLYSpecial weather statement, Jun 29, 1:18 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
218 PM EDT SAT JUN 29 2013
FLZ047-147-291930-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
218 PM EDT SAT JUN 29 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER BREVARD COUNTY...
* UNTIL 330 PM EDT.
AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS MOVING IN FROM THE WEST WILL COLLIDE WITH THE EAST COAST SEA
BREEZE SITTING ALONG THE IMMEDIATE BREVARD COUNTY COAST FROM KENNEDY
SPACE CENTER SOUTHWARD. AS A RESULT...AN INCREASE IN STORM COVERAGE
AND INTENSITY IS EXPECTED ALONG THE BREVARD COAST IN THE NEXT HOUR.
STORM MOTION IS NORTHEAST AT 20 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2785 8046 2787 8048 2783 8050 2783 8083
2850 8087 2856 8079 2854 8077 2854 8074
2859 8073 2866 8063 2859 8057 2846 8052
2842 8057 2836 8060 2813 8057 2786 8044
TIME...MOT...LOC 1815Z 239DEG 18KT 2863 8055
KELLYThunderstorm Wind, Brevard
- When
- June 29, 2:12 PM EST
- Where
- Brevard County, 2.83 mi NNE of Cape Canaveral
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 28.420, -80.590
A C-MAN station at Trident Pier reported a 51 knot gusts as a severe thunderstorm moved from the barrier island to the adjacent Atlantic.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Vermont, June 29, 2013$250,000 · 1 event
- Flooding in New York, June 29, 2013$175,000 · 2 events
- Flash Flood in Ohio, June 29, 2013$75,000 · 1 event
- Tornadoes in South Carolina, June 29, 2013$50,000 · EF0 · 2 events
- Flooding in Illinois, June 29 to 30, 2013$44,000 · 2 events
- Flash Flood and Debris Flow in Washington, June 29, 2013$20,000 · 4 events
- Lightning Strike in Idaho, June 29, 20132 injured · 1 event
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 29 to 30, 201356 kt wind · 14 events
- Hail and Damaging Winds in Illinois, June 29, 2013$16,000 · 52 kt wind · 3 events
- Flash Flooding and Flooding in Pennsylvania, June 29, 2013$4,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Maine, June 29, 20132 in hail · 9 events
- Flash Flood and Hail in Washington, June 29, 20131 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450878.